Im 55, have SLE. Ive been ealing with double vision
that has worsened over the past nine months. I saw an opthamologist who found "tracking" problems, early cataracts
from prednisone use, and suspected cranial nerve involvement which sh expected to resolve. At first they thought it was due to the new diagnosis of type II Diabetes; again a consequence of long term steroid usage. They expected the blurring and double vision to resolve as the diabetes got under control. I am 5'8 and weigh 155 now; more than my usual 132 but its due to weight gained since I was unable to ride my bike and exercise as usual because of arthritis in the low spine. Now my A1C is in the normal range and I have adjusted my diet and am doing well. But the double stacked vision did not resolve. It became worse. At first some days were okay and other days it was very very bad. Now all days are bad. Im scheduled to have one lens
replace just to see if it helps the blurry vision
; although she says it may or may not. The ouble vision is NOT due to retinopathy, optic neuritis
(of which ive had several times), is in both eyes which is so different from any Ive had before as it was always just one eye before.
Now, i have a new symptom for which I see the doc in two weeks; takes a long time to get in?
I noticed that when Id try to read (difficult at best), id blink and the page and print would be right but would fade to a slight darker over two seconds, then id blink, the vision would be bright but would fade to darker in two seconds, blink... repeat.
Then yesterday I had a few episodes where id be viewing the TV and noticed that everything in my visual field just faded to black, like the aperature of a camera closing. This happened in two to three seconds in a gentle fade to black then would go the opposite direction and fade back to the normal bright. this happene several times that day.
Tonite it happened more dramatically, and faded fast to black, just like before, similar to the aperature of a camera being stopped down to closed. Then it faded back to my normal. Id also been experiencing over the past week seeing black dark areas in my visual field "swipe by me" and were gone. Im still having the problem where when I open my eyes things are bright but then fade to a darker field. I then blink, it appears bright and then immediately fades to dark. over and over. Im quite alarmed by this. Im a photographer and a legal videographer and have had to stop doing my work as I never know how bad my vision will be one day to the next. My doc did say she felt the reason some days were worse, as far as the stacked double vision, because the muscles in my eyes were being affected , maybe by the Lupus... and when I was tired or not feeling well, this muscle problem was even more affected due to fatigue. She didn't know what for sure is the cause of the tracking problem, the blurred vision, and the double stacked vision in both eyes yet. She said she has a planned approach to begin ruling out and doing posssible surgeries and then referring me out to a specialist beyond her. But I don't see her for two weeks and this new "fade to black" problem has me scared. She found no clots in the vascular supply.... but did suspect I may be having small strokes. But then, she said it still doesn't explain why at first, id have a day where there wa no double vision and then days of it.. Now i never have a day without it. so it seems I have a number of problems going on with my yes at the same time. Hard to "tease" out. I am finally on the schedule to have the left lens replaced in three weeks.... had to wait till I stopped flaring so often. Im now taking the Lovenox injections once a day like I had to do for ten years at one point. I had anti phospholipid syndrome. But ten years later I stopped making the antibody so we discontinued the Lovenox. However, just to cover our bases, my rheumatologist put me back on them and sure enough, my tests turned out I do have that again. so to prevent another PE, I make sure I administer the injection daily. I also take 150 mg Imuran in three divided dosages per day along with having been able to finally lower my prednisone dosage now to15 mg a day. I do still ave flares atleast a bad one every month to where I need to go up another ten mg for a week and then taper slowly back down to the 15 over a two week period. I can't go lower then 15 or I get bad bad flare that swells my leg joints to cantalopes for knees and red hot along with fatigue to where I can't keep my eyes open and sleep for two days solid. then I get better. So it goes. Can you tell me what problems Might be responsible for this dampening of my vision to black, and then the problem where it is bright but thn the page becomes darker and I blink, its regular bright but again fades to darker until I blink again? The complete closing of the aperature to where it faded to complete black really got me scared/